Jump to content
  • Announcements

    • ForumAdmin

      Frequently Asked Questions - Step by step guides

      Do you need assistance registering, logging in, posting, etc? Please visit the all new Frequently Asked Question Forum for step-by-step guides. Click the link below to access these helpful guides. Frequently Asked Questions
    • ForumAdmin

      Recursos Nuevos en Español

      http://www.parkinson.org/ayuda   http://www.parkinson.org/espanol    
    • ForumAdmin

      Línea de Ayuda 1-800-473-4636

      Línea de Ayuda 1-800-473-4636   ¿Qué es la línea de ayuda 1-800-4PD-INFO (473-4636) de la Fundación Nacional de Parkinson? Es un número de teléfono gratuito que ayuda a las personas con la enfermedad de Parkinson, sus familiares, amigos y profesionales de salud, a solucionar diferentes inquietudes.   La línea de ayuda ofrece: Información actualizada Apoyo emocional Referidos a profesionales de salud Recursos comunitarios Amplia variedad de publicaciones gratis    

Freezing and Falling-post DBS

Recommended Posts


I had a DBS (Both sides) in early Feb. of this year. Prior to the DBS, I had a little freezing but major problem was tremors, which the DBS eliminatred. Now the freezing has gotten worse, and in the last 2 days I have had 2 serious falls, but no injuries. The freezing only happens in my home, and on occasion I can keep it under control by concentrating on my gait.

Prior to the DBS I was taking comptan and amantidine along with my requip, sinemet and selegiline. Since my DBS we've elinimated the comptan and amantidine.

Have you ever heard of freezing increasing after a DBS? Do you think that continued reprogramming may clear this up, or do you think that medication is the answer? Or something else we haven't thought of yet?

Share this post

Link to post
Share on other sites

You are still too early to tell what is going on. There are several possibilities:


1- You need more frequent doses of medication; sinemet usually

2- The DBS programming is not quite right

3- The DBS programming and medication balance has not been struck

4- The lead(s) are suboptimally placed

5- The gait has progressed since surgery and is no longer responsive to levodopa and therefore DBS will not help it

6- The trauma of insertion of two devices has worsened gait.

7- A combination.


We generally program once a month for 6 months and adjust medications as well as get a post-operative scan. I would keep these things in mind and consider you are still very early and hopefully your gait is still levodopa responsive and tuning meds/DBS will be the answer.

Share this post

Link to post
Share on other sites

I seemto have had a very simmilar reaction. How have things evolved? My team seems to think these ymtoms will settle in a couple of weeks.


Hope you re doing better.



Share this post

Link to post
Share on other sites

Create an account or sign in to comment

You need to be a member in order to leave a comment

Create an account

Sign up for a new account in our community. It's easy!

Register a new account

Sign in

Already have an account? Sign in here.

Sign In Now